Alert archive / Colorado / High Wind Watches in 2008
High Wind Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at May 1, 2008, 3:50 PM MDT for 16 counties in Colorado. It took effect at May 2, 2008, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 3:50 PM MDT (21:50 UTC)
- In effect from
- May 2, 2008, 6:00 AM MDT
- Expired
- May 2, 2008, 3:29 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 012150 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 350 PM MDT THU MAY 1 2008 ...STRONG NORTHWEST WINDS FRIDAY... COZ038>051-020600- /O.NEW.KBOU.HW.A.0003.080502T1200Z-080503T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 350 PM MDT THU MAY 1 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. NORTHWEST WINDS WILL RAPIDLY INCREASE FRIDAY MORNING AS A LOW PRESSURE SYSTEM SLOWLY EXITS THE REGION. SUSTAINED WINDS OF 25 TO 40 MPH WILL LIKELY DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS OF UP TO 60 MPH WILL ALSO BE POSSIBLE DURING THE DAY FRIDAY. WINDS WILL DECREASE EARLY FRIDAY EVENING AS THE AIRMASS STABILIZES. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
2 follow-up statements
000 WWUS75 KBOU 020445 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1045 PM MDT THU MAY 1 2008 ...STRONG NORTHWEST WINDS FRIDAY... COZ038>051-021200- /O.CON.KBOU.HW.A.0003.080502T1200Z-080503T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1045 PM MDT THU MAY 1 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON. NORTHWEST WINDS WILL RAPIDLY INCREASE FRIDAY MORNING AS A LOW PRESSURE SYSTEM SLOWLY EXITS THE REGION. SUSTAINED WINDS OF 25 TO 40 MPH WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS OF UP TO 60 MPH WILL ALSO BE POSSIBLE DURING THE DAY FRIDAY. WINDS WILL DECREASE EARLY FRIDAY EVENING AS THE AIRMASS STABILIZES. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
000 WWUS75 KBOU 020929 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 329 AM MDT FRI MAY 2 2008 ...STRONG NORTHWEST WINDS TODAY... A STRONG SPRING STORM CENTERED OVER NEBRASKA WILL PRODUCE POTENTIALLY DAMAGING WINDS ACROSS NORTHEASTERN COLORADO TODAY. THE WINDS WILL INCREASE MARKEDLY BY MID MORNING AND PEAK DURING THE MIDDAY OR EARLY AFTERNOON HOURS...THEN DECREASE BY EVENING. WIND GUSTS AS HIGH AS 65 MPH CAN BE EXPECTED ACROSS MOST OF THE PLAINS...WITH GUSTS AS HIGH AS 80 MPH ALONG THE WYOMING BORDER AND IN THE FOOTHILLS OF BOULDER AND LARIMER COUNTIES. AS OF 3 AM...WIND GUSTS OF 50 TO 60 MPH HAD DEVELOPED JUST NORTH OF THE NORTHERN COLORADO BORDER...WITH A GUST TO 67 MPH IN CHEYENNE. THESE WINDS WILL SPREAD SOUTHWARD INTO COLORADO BY SUNRISE. RESIDENTS OF NORTHEASTERN COLORADO SHOULD SECURE LOOSE OUTDOOR OBJECTS AND BE PREPARED FOR POWER OUTAGES TODAY. DRIVERS WILL NEED TO SLOW DOWN AND USE EXTRA CAUTION TO MAINTAIN CONTROL...AND OPERATORS OF HIGH PROFILE VEHICLES SHOULD CONSIDER ALTERNATE PLANS AS CROSSWINDS WILL BECOME DANGEROUSLY STRONG ON HIGHWAYS SUCH AS INTERSTATE 76 ACROSS NORTHEASTERN COLORADO AND ON INTERSTATE 25 NORTH OF FORT COLLINS. COZ039>041-021030- /O.CAN.KBOU.HW.A.0003.080502T1200Z-080503T0000Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 329 AM MDT FRI MAY 2 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. WHILE THE THREAT OF DAMAGING WINDS DOES NOT APPEAR HIGH...WIND GUSTS AS HIGH AS 55 MPH ARE STILL EXPECTED TODAY. RESIDENTS SHOULD STILL SECURE LOOSE OUTDOOR OBJECTS AND USE EXTRA CAUTION DRIVING IN WIND PRONE AREAS. $$ COZ038-042>051-021730- /O.UPG.KBOU.HW.A.0003.080502T1200Z-080503T0000Z/ /O.NEW.KBOU.HW.W.0003.080502T0929Z-080503T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 329 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL RAPIDLY INCREASE THIS MORNING. SUSTAINED WINDS OF 30 TO 50 MPH WILL DEVELOP WITH GUSTS AS HIGH AS 65 MPH. EVEN STRONGER WIND GUSTS OF UP TO 80 MPH ARE POSSIBLE NEAR THE WYOMING BORDER. WINDS WILL DECREASE LATE THIS AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. SECURE OUTDOOR OBJECTS AND USE EXTRA CAUTION WHEN DRIVING. $$ COZ035-021730- /O.NEW.KBOU.HW.W.0003.080502T0929Z-080503T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 329 AM MDT FRI MAY 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE RAPIDLY THIS MORNING. SUSTAINED WINDS OF 30 TO 50 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 80 MPH. THE PROBABILITY OF DAMAGING WINDS IS HIGHEST IN THE FOOTHILLS OF LARIMER COUNTY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. SECURE OUTDOOR OBJECTS AND USE EXTRA CAUTION WHEN DRIVING. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at May 1, 3:30 PM MDT, 20 minutes earlier.
Area forecast discussion, May 1, 3:30 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU MAY 1 2008
.SHORT TERM...SATELLITE SHOWING UPPER TROUGH OVER NORTHERN COLORADO
WITH UPPER LOW OVER NORTH CENTRAL COLORADO. LOTS OF WRAP AROUND
MOISTURE ACROSS CWA. RADAR SHOWING GOOD BATCH OF PRECIPITATION
ACROSS PLAINS. FAIRLY BIG TEMPERATURE CONTRAST RESULTING IN
DIFFERENCE IN PRECIP TYPE...COLDEST ALONG FRONT RANGE WHERE SNOW
CONTINUES TO FALL. MIXTURE FURTHER EAST. ACROSS MOUNTAINS...RADAR
SHOWING MOST OF SNOW FALLING ALONG DIVIDE THOUGH WEB CAMS INDICATING
MOST MOUNTAIN LOCALS SHOWING SNOWFALL. MODELS SHOW UPPER LOW MOVING
INTO NEBRASKA BY 06Z...WITH INCREASING NORTHWEST FLOW ON BACK SIDE
OF LOW. QG VERTICAL VELOCITY PROGS SHOW BEST ASCENT ASSOCIATED WITH
LOW...WHICH SHIFTS EAST DURING THE EVENING. AT THE SURFACE...ALL
MODELS SHOW LOWS IN SOUTHERN SOUTH DAKOTA AND SOUTHERN OKLAHOMA BY
06Z WITH TIGHT GRADIENT ACROSS PLAINS. WILL BEGIN TO SEE PRECIP
DECREASING ACROSS PLAINS THIS EVENING AS LOW PULLS AWAY FROM AREA
AND NORTHWESTERLIES INCREASE. EXCEPTION WILL BE FAR NORTHEAST CORNER
IN VICINITY OF THE LOW AND ASCENT. WILL KEEP THE LIKELY POPS THERE.
TEMPERATURES SEEM MARGINAL IN THAT AREA FOR ALL SNOW...SO THE
MIXTURE OF RAIN AND SNOW SEEMS REASONABLE. SOME INITIAL CONCERN
ABOUT A FREEZE HIGHLIGHT TONIGHT...BUT IT APPEARS THAT THERE MAY BE
TOO MUCH CLOUD COVER AND WIND TO KEEP TEMPERATURES FROM PLUMMETING.
AS FOR MOUNTAINS...MODEL CROSS SECTIONS SHOW GOOD MOISTURE THROUGH
AT LEAST 12Z. OROGRAPHICS REMAIN FAVORABLE AND ACTUALLY IMPROVE AS
WINDS INCREASE. LOCAL SNOW MODEL SHOWS ANOTHER 3 TO 8 INCHES
TONIGHT. MAY BE A BIT OVERDONE AS THERE WILL BE LESS ASCENT THIS
EVENING. WILL CONTINUE WITH THE WINTER STORM WARNING THROUGH 12Z.
BLOWING SNOW WITH THE INCREASING WIND COULD CREATE SOME PROBLEMS.
ON FRIDAY...FOCUS SHIFTS TO HIGH WIND POTENTIAL FOR PLAINS AS ENTIRE
SYSTEM CONTINUES TO MOVE INTO CENTRAL PLAINS. GRADIENT INCREASES...
PARTICULARLY AT THE SURFACE. NAM SHOWING 30 KTS OF SUSTAINED WIND
ACROSS MUCH OF PLAINS THROUGH MUCH OF DAY...GFS SLIGHTLY LESS.
POTENTIAL FOR STRONGER WINDS ALOFT TO MIX TO THE SURFACE...
PARTICULARLY BY 18Z. WILL ISSUE A HIGH WIND WATCH FOR ALL OF THE
PLAINS...BEGINNING AT 12Z FRIDAY. BOTH NAM AND GFS SHOW SOME WRAP
AROUND MOISTURE AND PRECIPITATION ACROSS NORTHEAST CORNER BY 18Z.
NAM INDICATES ABOUT AN INCH OF SNOW IN THAT AREA BY THE EVENING.
WILL BOOST POPS TO A CHANCE THERE FOR THE AFTERNOON. IF PRECIP
MATERIALIZES...THERE COULD BE A PROBLEM WITH BLOWING SNOW. WILL NEED
TO KEEP AN EYE ON THAT. AS FOR MOUNTAINS...MOISTURE DECREASES DURING
DAY WITH INCREASING SUBSIDENCE. SHOULD SEE SNOW DECREASE AS A
RESULT. WINDS WILL REMAIN GUSTY...BUT LESS THAN HIGH WIND CRITERIA.
OVERALL...TEMPERATURE GRIDS LOOK ON TRAK.
.LONG TERM...NORTHWEST SFC WINDS WILL SLOWLY DECREASE FRIDAY NIGHT
AS SFC CYCLONE LIFTS RAPIDLY INTO THE GREAT LAKES REGION. SFC
GRADIENT APPEARS TO RELAX JUST ENOUGH NOT TO INCLUDE THE NERN CORNER
IN THE HIGH WIND WATCH INTO THE EVENING. WILL ALSO LEAVE IN SOME CHC
POPS FOR THE NERN CORNER WITH LINGERING WRAP AROUND PRECIP.
DRIER AND WARMER CONDITIONS ON TAP FOR THE WEEKEND AS WEAK RIDGING
ALOFT MOVES ACROSS THE REGION. WILL LEAVE THE CURRENT ISOLATED POPS
FOR THE MTNS WITH A BIT OF MSTR AND INSTABILITY AROUND UP OVER THE
HIGHER MOUNTAINS. LONG RANGE MODELS DIVERGE EARLY NEXT WEEK ON
HANDLING OF DEVELOPING SPLIT FLOW REGIME. THE EUROPEAN KEEPS MORE
ENERGY IN THE SRN BRANCH AND ALLOWS A STRONGER LOW TO MOVE INTO SRN
CO TOWARDS MID WEEK WITH THE POTENTIAL FOR MORE PRECIP. THE GFS
KEEPS THINGS MUCH WEAKER AND KEEPS THE LOW FURTHER SOUTH AT THE SAME
TIME PERIOD. WILL KEEP IN THE CURRENT LOW POPS BUT WONT MAKE ANY
OTHER CHANGES IN THE OUT PERIODS.
&&
.AVIATION...CONDITIONS WILL GRADUALLY IMPROVE ACROSS DIA DURING THE
EVENING HOURS AS PRECIPITATION MOVES EAST. MVFR CEILINGS AND
VISIBILITIES WILL PREVAIL THROUGH 00Z...THOUGH IFR CONDITIONS
POSSIBLE IN THE HEAVIER SNOW SHOWERS. NORTHWEST SURFACE WINDS WILL
DEVELOP BY 00Z AND CONTINUE OVERNIGHT. ON FRIDAY....NORTHWEST WINDS
WILL PERSIST...WITH SUSTAINED 20-30 KTS BY 18Z. SOME GUSTS TO 40KTS
POSSIBLE AFTER 18Z.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THROUGH 6 AM
FRIDAY FOR HIGHER MOUNTAINS...ZONES 31..33..34.
HIGH WIND WATCH FOR ALL OF THE PLAINS FRIDAY FROM 6AM TO 6 PM...
ZONES 38 THROUGH 51.
&&
D-L/SWEHazardous weather outlook, May 1, 10:54 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT THU MAY 01 2008 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT THU MAY 01 2008 ...WINTER STORM WARNING CONTINUES FOR THE MOUNTAINS THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM WILL MOVE ACROSS COLORADO THIS AFTERNOON AND EVENING. SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS...AND WILL BE HEAVY AT TIMES. TOTAL SNOWFALL OF 8 TO 16 INCHES CAN BE EXPECTED IN THE MOUNTAINS BY FRIDAY MORNING. ACROSS THE PLAINS...SNOW SHOWERS WILL GRADUALLY DECREASE...AND WILL BE MIXED WITH RAIN. ADDITIONAL ACCUMULATIONS OF AROUND AN INCH CAN BE EXPECTED ALONG THE URBAN CORRIDOR...MAINLY ON THE GRASSY AREAS. FARTHER EAST...SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. WINDS WILL BE ON THE INCREASE...WITH GUSTS TO 40 MPH ACROSS THE PLAINS AND THE HIGHER MOUNTAINS. GUSTS COULD REACH 60 MPH ABOVE TIMBERLINE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS WILL INCREASE OVER THE NORTHEAST PLAINS ON FRIDAY WITH SPEEDS OF 20 TO 35 MPH AND GUSTS UP TO 50 MPH EXPECTED IN THE AFTERNOON. SCATTERED SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS WITH ONLY LIGHT ADDITIONAL ACCUMULATIONS. WINDS WILL ALSO GUST OVER THE MOUNTAIN PASSES TO 50 MPH. DRIER AND WARMER CONDITIONS ARE EXPECTED THIS WEEKEND AND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS FROM SPOTTERS WILL BE APPRECIATED. D-L/SWE
In the hours before
Local storm report, May 1, 10:00 AM MDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1000 AM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM SNOW 3 NE BERGEN PARK 39.72N 105.32W
05/01/2008 M5.0 INCH JEFFERSON CO TRAINED SPOTTER
0949 AM SNOW ARVADA 39.82N 105.11W
05/01/2008 M1.0 INCH JEFFERSON CO NWS EMPLOYEE
0947 AM SNOW 2 E CENTENNIAL 39.60N 104.83W
05/01/2008 M2.0 INCH ARAPAHOE CO TRAINED SPOTTER
0936 AM NON-TSTM WND GST CENTENNIAL 39.60N 104.87W
05/01/2008 M1.60 MPH ARAPAHOE CO TRAINED SPOTTER
0930 AM SNOW 4 ENE NEDERLAND 39.98N 105.44W
05/01/2008 M3.5 INCH BOULDER CO TRAINED SPOTTER
0915 AM SNOW GREENWOOD VILLAGE 39.62N 104.92W
05/01/2008 M1.0 INCH ARAPAHOE CO TRAINED SPOTTER
0915 AM SNOW ASPEN SPRINGS 39.83N 105.48W
05/01/2008 M4.8 INCH GILPIN CO TRAINED SPOTTER
0850 AM SNOW 7 SW BOULDER 39.96N 105.34W
05/01/2008 M1.0 INCH BOULDER CO TRAINED SPOTTER
0850 AM SNOW 5 SSW LONGMONT 40.11N 105.15W
05/01/2008 M1.5 INCH BOULDER CO TRAINED SPOTTER
0821 AM SNOW EVERGREEN 39.63N 105.34W
05/01/2008 M1.2 INCH JEFFERSON CO TRAINED SPOTTER
0800 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
05/01/2008 M1.6 INCH SUMMIT CO TRAINED SPOTTER
&&
FREDINLocal storm report, May 1, 12:01 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1201 PM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM SNOW 6 SW EVERGREEN 39.57N 105.42W
05/01/2008 M4.0 INCH CLEAR CREEK CO TRAINED SPOTTER
1141 AM SNOW 3 N BAILEY 39.44N 105.47W
05/01/2008 M3.0 INCH PARK CO TRAINED SPOTTER
1102 AM SNOW 4 SSE BENNETT 39.70N 104.39W
05/01/2008 M2.0 INCH ARAPAHOE CO TRAINED SPOTTER
1059 AM SNOW WESTMINSTER 39.88N 105.05W
05/01/2008 M1.5 INCH ADAMS CO NWS EMPLOYEE
1058 AM SNOW 4 E PARKER 39.51N 104.69W
05/01/2008 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
1050 AM SNOW 1 NW EVERGREEN 39.64N 105.36W
05/01/2008 M4.8 INCH JEFFERSON CO TRAINED SPOTTER
1032 AM SNOW 3 NE BAILEY 39.43N 105.43W
05/01/2008 E4.0 INCH PARK CO TRAINED SPOTTER
1022 AM SNOW 3 SW GOLDEN 39.71N 105.25W
05/01/2008 M4.8 INCH JEFFERSON CO TRAINED SPOTTER
1010 AM SNOW PARKER 39.51N 104.76W
05/01/2008 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
1003 AM SNOW 5 W EVERGREEN 39.63N 105.44W
05/01/2008 M4.0 INCH CLEAR CREEK CO TRAINED SPOTTER
1003 AM SNOW CASTLE ROCK 39.38N 104.85W
05/01/2008 M1.5 INCH DOUGLAS CO TRAINED SPOTTER
0959 AM SNOW 3 NE BERGEN PARK 39.72N 105.32W
05/01/2008 M5.0 INCH JEFFERSON CO TRAINED SPOTTER
0949 AM SNOW ARVADA 39.82N 105.11W
05/01/2008 M1.0 INCH JEFFERSON CO NWS EMPLOYEE
0947 AM SNOW 2 E CENTENNIAL 39.60N 104.83W
05/01/2008 M2.0 INCH ARAPAHOE CO TRAINED SPOTTER
0945 AM SNOW 1 SW LONE TREE 39.53N 104.90W
05/01/2008 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
0936 AM NON-TSTM WND GST CENTENNIAL 39.60N 104.87W
05/01/2008 M1.60 MPH ARAPAHOE CO TRAINED SPOTTER
0930 AM SNOW 4 ENE NEDERLAND 39.98N 105.44W
05/01/2008 M3.5 INCH BOULDER CO TRAINED SPOTTER
0915 AM SNOW ASPEN SPRINGS 39.83N 105.48W
05/01/2008 M4.8 INCH GILPIN CO TRAINED SPOTTER
0915 AM SNOW GREENWOOD VILLAGE 39.62N 104.92W
05/01/2008 M1.0 INCH ARAPAHOE CO TRAINED SPOTTER
0900 AM SNOW 1 NW FRASER 39.39N 104.76W
05/01/2008 M5.0 INCH DOUGLAS CO TRAINED SPOTTER
0850 AM SNOW 7 SW BOULDER 39.96N 105.34W
05/01/2008 M1.0 INCH BOULDER CO TRAINED SPOTTER
0850 AM SNOW 5 SSW LONGMONT 40.11N 105.15W
05/01/2008 M1.5 INCH BOULDER CO TRAINED SPOTTER
0821 AM SNOW EVERGREEN 39.63N 105.34W
05/01/2008 M1.2 INCH JEFFERSON CO TRAINED SPOTTER
0800 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
05/01/2008 M1.6 INCH SUMMIT CO TRAINED SPOTTER
&&
FREDINLocal storm report, May 1, 12:04 PM MDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1204 PM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM SNOW 6 SW EVERGREEN 39.57N 105.42W
05/01/2008 M4.0 INCH CLEAR CREEK CO TRAINED SPOTTER
1141 AM SNOW 3 N BAILEY 39.44N 105.47W
05/01/2008 M3.0 INCH PARK CO TRAINED SPOTTER
1102 AM SNOW 4 SSE BENNETT 39.70N 104.39W
05/01/2008 M2.0 INCH ARAPAHOE CO TRAINED SPOTTER
1059 AM SNOW WESTMINSTER 39.88N 105.05W
05/01/2008 M1.5 INCH ADAMS CO NWS EMPLOYEE
1058 AM SNOW 4 E PARKER 39.51N 104.69W
05/01/2008 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
1050 AM SNOW 1 NW EVERGREEN 39.64N 105.36W
05/01/2008 M4.8 INCH JEFFERSON CO TRAINED SPOTTER
1032 AM SNOW 3 NE BAILEY 39.43N 105.43W
05/01/2008 E4.0 INCH PARK CO TRAINED SPOTTER
1022 AM SNOW 3 SW GOLDEN 39.71N 105.25W
05/01/2008 M4.8 INCH JEFFERSON CO TRAINED SPOTTER
1010 AM SNOW PARKER 39.51N 104.76W
05/01/2008 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
1003 AM SNOW 5 W EVERGREEN 39.63N 105.44W
05/01/2008 M4.0 INCH CLEAR CREEK CO TRAINED SPOTTER
1003 AM SNOW CASTLE ROCK 39.38N 104.85W
05/01/2008 M1.5 INCH DOUGLAS CO TRAINED SPOTTER
0959 AM SNOW 3 NE BERGEN PARK 39.72N 105.32W
05/01/2008 M5.0 INCH JEFFERSON CO TRAINED SPOTTER
0949 AM SNOW ARVADA 39.82N 105.11W
05/01/2008 M1.0 INCH JEFFERSON CO NWS EMPLOYEE
0947 AM SNOW 2 E CENTENNIAL 39.60N 104.83W
05/01/2008 M2.0 INCH ARAPAHOE CO TRAINED SPOTTER
0945 AM SNOW 1 SW LONE TREE 39.53N 104.90W
05/01/2008 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
0936 AM SNOW CENTENNIAL 39.60N 104.87W
05/01/2008 M1.6 INCH ARAPAHOE CO TRAINED SPOTTER
0930 AM SNOW 4 ENE NEDERLAND 39.98N 105.44W
05/01/2008 M3.5 INCH BOULDER CO TRAINED SPOTTER
0915 AM SNOW GREENWOOD VILLAGE 39.62N 104.92W
05/01/2008 M1.0 INCH ARAPAHOE CO TRAINED SPOTTER
0915 AM SNOW ASPEN SPRINGS 39.83N 105.48W
05/01/2008 M4.8 INCH GILPIN CO TRAINED SPOTTER
0900 AM SNOW 1 NW FRASER 39.39N 104.76W
05/01/2008 M5.0 INCH DOUGLAS CO TRAINED SPOTTER
0850 AM SNOW 7 SW BOULDER 39.96N 105.34W
05/01/2008 M1.0 INCH BOULDER CO TRAINED SPOTTER
0850 AM SNOW 5 SSW LONGMONT 40.11N 105.15W
05/01/2008 M1.5 INCH BOULDER CO TRAINED SPOTTER
0821 AM SNOW EVERGREEN 39.63N 105.34W
05/01/2008 M1.2 INCH JEFFERSON CO TRAINED SPOTTER
0800 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
05/01/2008 M1.6 INCH SUMMIT CO TRAINED SPOTTER
&&
FREDINLocal storm report, May 1, 1:54 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
154 PM MDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM SNOW 4 NE THORNTON 39.93N 104.90W
05/01/2008 M1.1 INCH ADAMS CO TRAINED SPOTTER
1149 AM SNOW 6 SW EVERGREEN 39.57N 105.42W
05/01/2008 M4.0 INCH CLEAR CREEK CO TRAINED SPOTTER
1141 AM SNOW 3 N BAILEY 39.44N 105.47W
05/01/2008 M3.0 INCH PARK CO TRAINED SPOTTER
1102 AM SNOW 4 SSE BENNETT 39.70N 104.39W
05/01/2008 M2.0 INCH ARAPAHOE CO TRAINED SPOTTER
1059 AM SNOW WESTMINSTER 39.88N 105.05W
05/01/2008 M1.5 INCH ADAMS CO NWS EMPLOYEE
1058 AM SNOW 4 E PARKER 39.51N 104.69W
05/01/2008 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
1050 AM SNOW 1 NW EVERGREEN 39.64N 105.36W
05/01/2008 M4.8 INCH JEFFERSON CO TRAINED SPOTTER
1032 AM SNOW 3 NE BAILEY 39.43N 105.43W
05/01/2008 E4.0 INCH PARK CO TRAINED SPOTTER
1022 AM SNOW 3 SW GOLDEN 39.71N 105.25W
05/01/2008 M4.8 INCH JEFFERSON CO TRAINED SPOTTER
1010 AM SNOW PARKER 39.51N 104.76W
05/01/2008 M2.5 INCH DOUGLAS CO TRAINED SPOTTER
1003 AM SNOW 5 W EVERGREEN 39.63N 105.44W
05/01/2008 M4.0 INCH CLEAR CREEK CO TRAINED SPOTTER
1003 AM SNOW CASTLE ROCK 39.38N 104.85W
05/01/2008 M1.5 INCH DOUGLAS CO TRAINED SPOTTER
0959 AM SNOW 3 NE BERGEN PARK 39.72N 105.32W
05/01/2008 M5.0 INCH JEFFERSON CO TRAINED SPOTTER
0949 AM SNOW ARVADA 39.82N 105.11W
05/01/2008 M1.0 INCH JEFFERSON CO NWS EMPLOYEE
0947 AM SNOW 2 E CENTENNIAL 39.60N 104.83W
05/01/2008 M2.0 INCH ARAPAHOE CO TRAINED SPOTTER
0945 AM SNOW 1 SW LONE TREE 39.53N 104.90W
05/01/2008 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
0936 AM SNOW CENTENNIAL 39.60N 104.87W
05/01/2008 M1.6 INCH ARAPAHOE CO TRAINED SPOTTER
0930 AM SNOW 4 ENE NEDERLAND 39.98N 105.44W
05/01/2008 M3.5 INCH BOULDER CO TRAINED SPOTTER
0915 AM SNOW GREENWOOD VILLAGE 39.62N 104.92W
05/01/2008 M1.0 INCH ARAPAHOE CO TRAINED SPOTTER
0915 AM SNOW ASPEN SPRINGS 39.83N 105.48W
05/01/2008 M4.8 INCH GILPIN CO TRAINED SPOTTER
0900 AM SNOW 1 NW FRASER 39.39N 104.76W
05/01/2008 M5.0 INCH DOUGLAS CO TRAINED SPOTTER
0850 AM SNOW 5 SSW LONGMONT 40.11N 105.15W
05/01/2008 M1.5 INCH BOULDER CO TRAINED SPOTTER
0850 AM SNOW 7 SW BOULDER 39.96N 105.34W
05/01/2008 M1.0 INCH BOULDER CO TRAINED SPOTTER
0821 AM SNOW EVERGREEN 39.63N 105.34W
05/01/2008 M1.2 INCH JEFFERSON CO TRAINED SPOTTER
0800 AM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
05/01/2008 M1.6 INCH SUMMIT CO TRAINED SPOTTER
0800 AM SNOW ELDORA 39.95N 105.57W
05/01/2008 M5.0 INCH BOULDER CO TRAINED SPOTTER
&&
FREDINNearby
High Wind Watches in Colorado, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.